Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Jan, 1977, Volume 45, Issue 1

Estimation of Time-Varying Markov Processes with Aggregate Data<183:EOTMPW>2.0.CO;2-0
p. 183-198

Elizabeth Chase MacRae

The exact stochastic character of observed data from a Markov process is derived for the case where only aggregate stocks, as opposed to individual transitions, are observed. Particular attention is devoted to the distinction between data generated by a panel study, where a single group of individuals is followed over time, and that generated by random sampling, where the observed groups are not identical over time. Several alternative estimators are developed which take into account the particular stochastic structure of the data.

Log In To View Full Content

Journal News